MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT311415
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Gore is currently awaiting the return of the delivery catheter of the rlt311415 component to perform an evaluation of the device.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for an uncomplicated abdominal aortic aneurysm, and was treated with gore® excluder® aaa endoprostheses.During the catheter retraction of a gore® excluder® trunk-ipsilateral leg component rlt311415 following deployment, it was noted that the leading end had become completely detached.Reportedly, it had slipped off the guidewire and had come to rest in the common iliac artery from where is was subsequently retrieved by the physician using endovascular means.There was no resistance felt, but a slight noise was heard when the catheter was removed.Also, no anatomical issues were reportedly identified to have contributed to the event.Gore is currently awaiting the return of the delivery catheter of the rlt311415 component to perform an evaluation of the device.
 
Additional Manufacturer Narrative
Health effect - impact code: added code.H6: code 213 - the review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.The gore® excluder® trunk-ipsilateral leg component rlt311415 / 21611979 was returned to gore and an engineering evaluation was performed.The device evaluation showed that the leading end is detached from the rest of the device.The polyimide length of the detached section is approximately 8cm from the base of the mid-olive and detached at the mid olive.The mid-olive is still attached to the delivery system and appears to be intact with no visible defects.The severed end of the polyimide was visually inspected.The polyimide appears to have been fractured.The other end of the fractured polyimide can be observed at the mid-olive transition.Based on the findings from this evaluation, the physician¿s observation that the leading end had become completely detached, was confirmed.The separation appears to be a fracture of the polyimide at the mid-olive transition of the catheter.Additionally, the physician¿s observation that no resistance was felt but a slight noise was heard when the catheter was removed cannot be confirmed.The likely cause for the fractured guidewire polyimide lumen could not be determined with the available information.
 
Additional Manufacturer Narrative
H6 - added codes for type of investigation and investigation findings.
 
Additional Manufacturer Narrative
H9: if action reported to fda under 21 usc 360i (f), list correction/removal reporting number: fsca#: 3007284313.12102019.001-c.A field safety corrective action was initiated (gore#: 3007284313.12102019.001-c) for similar potential failure modes.As part of the field safety corrective action, gore has sent a letter (jan 2020) to physicians and or hospitals with information about its investigation of leading end catheter separation events and has updated the ifu warnings related to leading end catheter separation events.The updated gore® excluder® aaa instructions for use (ifu) includes the following warning: do not continue advancing and withdrawing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage or premature deployment have occurred and may result in potential patient harms, see adverse events.
 
Additional Manufacturer Narrative
H6, component code: added code 788.
 
Additional Manufacturer Narrative
H6: investigation conclusions: code 22 "known inherent risk of device" is being retracted as it was determined that this code is not applicable to this medical device incident.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
thomas giebing
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10689985
Report Number3007284313-2020-01112
Device Sequence Number19810159
Product Code MIH
UDI-Device Identifier00733132619085
UDI-Public00733132619085
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2023
Device Model NumberRLT311415
Device Catalogue NumberRLT311415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer02/01/2021
08/06/2021
09/08/2021
11/16/2021
11/16/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date03/02/2021
09/03/2021
09/17/2021
11/17/2021
11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10/11
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient SexMale